Depression Alliance has merged with Mind

This website is no longer being updated

We're Mind, the mental health charity. We provide advice and support to anyone with a mental health problem. We're continuing to run Friends in Need and to support Depression Alliance's self-help groups. We can offer you advice and support on depression, too.

I can't see my twinkle toes


image of feet by Lee Royal

According to a Doctor on the radio it isn’t the medication that makes you put the weight on, but there is something within the drugs that sparks something that makes your will-power drop so that you find it harder to suppress those urges to stop eating more. Or something like that. I’m sure there’s a more eloquent way of writing it.

Well, whatever. Talk to the hand, because my will-power isn’t listening. I’m sure I haven’t been eating any more than usual but I seem to have BALLOONED. All of a sudden I’m looking in the mirror and this stranger is looking back at me. Firstly, she has more chins than I have. At my last count I had two, (yes I know we’re only supposed to have one but I’ve resolved to the fact that since I reached forty-five I now have two.) So anyway, yes I now have multiple chins, my eyes have sunken into my face and my cheeks are red and rosy and my skin although is soft, is well, stretched.

And I can no longer see my feet. Well my toes actually. Painting my toes nails has become an adventure as opposed to a pleasure. So I now pay someone to conduct reflexology, followed by a manicure and then to complete the ensemble I have something called twinkle toes applied. Which is basically a fancy name for nail polish which is brightly coloured and glitters. It looks fabulous, the whole process from start to finish costs a little more than I should indulge on myself but it is well worth it, especially with the impending summer months, but and this is a big but, because of the medication and my growing tummy, I CAN’T SEE MY TWINKLE TOES.

It is the medication. I don’t care what that GP says, I’ve read the side effects on that huge piece of paper that they nicely fold up inside the packet. You know the one, it’s folded up so that when you remove your meds, pop out your pills and try and put the blister pack back into the cardboard box you can’t fit them back in. It’s usually about three feet wide and six foot long and the writing is so tiny you need a magnifying glass to read it. Or is that just me again? Anyway, on all my medication on all of the side effects they all state: “side effects – very common - weight increase.” So it’s not my fault. Only there’s also weight loss too. Why, oh why can’t I ever get the weight loss? It’s not fair. I just want you to imagine me stamping my foot and pouting my lower lip.

So I try and do my bit, I do some exercise, I do try but it is an uphill battle, a very steep uphill battle, but at least I’m doing it with pretty feet. Even if I can’t see them.


Image by Lee Royal



comments powered by Disqus

More blogs stories